Short version of the question (with details below): One day my serum phosphorus levels were tested and came back at 2.00 (bottom of reference range for most labs is 2.5, some go as low as 2.2). The next day my doctor re-checked my phosphorus, and it came back as "less than 2.1" (the lab I guess couldn't measure concentration below 2.1). I was seen in the ER/ED the following day due to other abnormal labs, and the phosphorus came back at 3.2 I am at risk for refeeding syndrome right now, and I know specimen collection errors and/or laboratory errors can cause falsely elevated phosphorus levels. Is it most probably that the 3.2 was falsely elevated, or is it conceivable that I went from phosphorus below 2.1 to 3.2 in a day? (all results are mg/dL)
Now for more information and more lab results.
The rest of my bloodwork stayed more or else consistent with a few exceptions.
Chloride went from 104 the first day, 105 the second, then to 111 (which is slightly elevated) on the third day.
Creatinine went from 0.9 to 0.8 to 0.6 (all normal results, I realize, but a significant drop given the reference ranges).
AST and ALT actually dropped from AST of 41 on the second day to 25 on the third and ALT going from 24 to 13.
Magnesium was 1.7 on the first day, unmeasured the second, 1.4 the third.
CK (which is what got me sent to the ER/ED to begin with) dropped from 755 to 461 in a day which is a big "yay" because I was hospitalized for rhabdomyolysis over the summer.
Calcium day one: 9.8, day three: 9.3 (not a huge drop, but 9.8 is more or less my baseline with 9.3 being low for ME).
I've had refeeding syndrome before and nearly died of it, so I don't want to believe I'm in the clear if it's unlikely that my phosphorus is actually 3.2. I threw in the other labs because I sure don't know what to make of those shifts.
Any insight is greatly appreciated.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?